Alert archive / Ohio / Freeze Warnings in 2017

Freeze Warning 8, NWS Wilmington, OH

October 25, 201732 counties in Ohio; 6 counties in Indiana

NWS Wilmington, OH issued this freeze warning at Oct 25, 2017, 3:43 AM EDT for 32 counties in Ohio; 6 counties in Indiana. It took effect at Oct 26, 2017, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2017, 3:43 AM EDT (07:43 UTC)
In effect from
Oct 26, 2017, 12:00 AM EDT
Expired
Oct 26, 2017, 10:00 AM EDT
In force
10 hr
Issued by
NWS Wilmington, OH
All 38 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ripley County, IN, Union County, IN, Wayne County, IN, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 31 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-121 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this freeze warning went out at Oct 25, 2:15 AM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Oct 25, 2:15 AM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
215 AM EDT Wed Oct 25 2017

.SYNOPSIS...
A chance for showers will continue today, as a trough of low
pressure remains centered over the Great Lakes. A cold night is
in store for the region with frost and freezing temperatures
by Thursday morning. High pressure will move into the area
late in the week, with a slight increase in temperatures.
Another cold front will move into the area early on Saturday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Areas of light rain are slowly pushing southeast across
northwest portions of our fa this evening. This is associated
with and upper level trough axis that will push into our area
overnight. The general trend of the higher res models is to
weaken/dissipate the pcpn as it moves across our area. However,
based on current trends and a quick look at the 00z NAM, will
go ahead and nudge up pops a bit across the northwest through
the early morning hours and then slowly taper then back across
the north later tonight.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
During the day Wednesday another shortwave will quickly dive
southeast out of central Canada and move across the forecast
area Wednesday afternoon. 850 mb temperatures Wednesday also
fall to around 3 degrees C below zero which would support high
temperatures only in the upper 40s. Clouds will remain across
the forecast are tomorrow and when the shortwave approaches
there will be a brief chance of showers across southwest Ohio.
The latest ARW and NMM don't show much in the way of
precipitation which makes sense when looking at forecast
soundings. Further southwest closer to the shortwave better
saturation occurs but is still transient. Have kept slight
chance PoPs.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Period will begin with a H5 low ejecting out through the
Appalachians. Mostly clear skies are expected Thursday morning, so
with light winds, frost is possible. High pressure will provide dry
weather Thursday into Friday.

Models are digging another H5 low into the plains for Friday, which
ejects a sfc low and cdfnt front out ahead of it. 12Z model runs has
slowed the onset of the pcpn down a little, so kept Friday dry with
only 20 PoPs reaching se IN by 00Z Saturday. Upped highs on Friday in
the waa, with highs ranging from the lower 60s in the nw to around
70 in the se. Good area of showers is forecast to swing into the
region Friday night. Upped PoPs to likely to category. Pcpn will
linger into Saturday.

Deep H5 low will cutoff over the Great Lakes on Sunday. Cloud and
cold conditions are expected for Sunday with highs in the lower 50s.
Models are dropping temperatures into the lower to mid 30s Sunday
night, so freezing conditions may be possible.

The low will begin to fill Monday, with a slight moderation of
temperatures expected.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
Upper level trof will continue to affect the region today. This
feature will provide a chance of showers and MVFR ceilings this
morning. Expect improving conditions as ceilings lift back up
into a VFR cu/sc field through the day. As the upper level trof
shifts east surface high pressure will build in overnight. Skies
will clear out with some fog possible, mainly at KLUK and KILN
toward sunrise Thursday.

OUTLOOK...MVFR ceilings and visibilities are possible at times
Friday night into Saturday morning and again Saturday night into
Sunday morning.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Haines
NEAR TERM...JGL
SHORT TERM...Haines
LONG TERM...Sites
AVIATION...AR
Hazardous weather outlook, Oct 24, 3:57 PM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
357 PM EDT Tue Oct 24 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-252000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
357 PM EDT Tue Oct 24 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Areas of frost are possible Thursday morning along with isolated
freezing temperatures, especially in typical cold locations. Another
freeze will be possible Sunday and Monday mornings with patchy frost.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:43 AM EDTFrost AdvisoryILNAuglaize, Darke, Mercer, Miami, Preble, Shelby30 hr

Nearby

Freeze Warnings in Ohio, 2017Freeze Warnings in Indiana, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.